In this Note, we show that the size of the perimeter of (α,β)-covered objects is a linear function of the diameter. Specifically, for an (α,β)-covered object O, per(O)≤cdiam(O) αβsin2α, for a positive constant c. One easy consequence of the result is that every point on the boundary of such an object sees a constant fraction of the boundary. Locally γ-fat objects are a generalization of (α,β)-covered objects. We show that no such relationship between perimeter and diameter can hold for locally γ-fat objects.

Additional Metadata
Keywords Fat objects, Fractals, Perimeter, Realistic inputs, Visibility
Persistent URL dx.doi.org/10.1016/j.comgeo.2010.06.002
Journal Computational Geometry
Citation
Bose, P, Cheong, O. (Otfried), & Dujmović, V. (2011). A note on the perimeter of fat objects. Computational Geometry, 44(1), 1–8. doi:10.1016/j.comgeo.2010.06.002